Prep for USMLEPrep for USMLE
         Forum      |     Resources New Posts   |   Register   |   Login





 help please  



Post Reply  
  • 0/5
  • 1
  • 2
  • 3
  • 4
  • 5


Author2 Posts
  #1

A 67-year-old woman comes to the physician for a follow-up examination. She had a pulmonary embolism and
required treatment in the hospital for 3 weeks. She had a retroperitoneal hemorrhage; anticoagulant therapy was
temporarily discontinued, and she underwent placement of an inferior vena cava (IVC) filter. She had a hematoma that
was resolving on discharge from the hospital 2 weeks ago. Today, she says she has had a persistent sensation of
tingling and numbness of her left thigh that she did not report in the hospital because she thought it would go away;
the sensation has improved somewhat during the past week. Her only medication is warfarin. Vital signs are within
normal limits. Examination of the skin shows no abnormalities. Muscle strength is normal. Sensation to light touch is
decreased over a 5 x 5-cm area on the lateral aspect of the left anterior thigh. Which of the following is the most likely
cause of this patient's decreased sensation?
(A) Cerebral infarction during the hospitalization
(B) Complication of the IVC filter placement
(C) Compression of the lateral femoral cutaneous nerve
(D) Hematoma of the left thigh
(E) Spinal cord infarct
(F) Vitamin B12 (cobalamin) deficiency




  #2

I think it could be C due to compression by the hematoma. It's a bit of a stretch but I can't think of anything else. Any other suggestions?





Bookmark and Share





Login or Register to post messages








show Similar forum topics

show Related resources









Advertise | Support | Privacy | TOS | Premium | Contact